Period integrals in nonpositively curved manifolds

Emmett L. Wyman*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Let M be a compact Riemannian manifold without boundary. We investigate the integrals of L2-normalized Laplace eigenfunctions over closed submanifolds. General bounds for these quantities were obtained by Zelditch [23], and are sharp in the case where M is the standard sphere. However, as with sup norms of eigenfunctions, there are many interesting settings where improvements can be made to these bounds, e.g. where M is a negatively curved surface and the submanifold is a geodesic (see [6, 18]). So far, improvements in the nonpositive curvature setting have been confined to the two-dimensional case (see works of Chen and Sogge [6]; Sogge, Xi, and Zhang [18]; and the author [20, 22]). Here, we provide two theorems which extend these results into the higher dimensional setting. First, we provide an improvement of a half power of log over the standard bounds provided the submanifold has codimension 2 and M has strictly negative sectional curvature. Second, we provide the same improvement for hypersurfaces whose second fundamental form differs sufficiently from that of spheres of infinite radius. We use the usual tools, such as the Hadamard parametrix and the method of stationary phase, but critical to our argument is a computation of the Hessian of the distance function on the universal cover of M.

Original languageEnglish (US)
Pages (from-to)1513-1563
Number of pages51
JournalMathematical Research Letters
Volume27
Issue number5
DOIs
StatePublished - 2021

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Period integrals in nonpositively curved manifolds'. Together they form a unique fingerprint.

Cite this